All Journal Entries Journals
Previous | Next

possible withdrawal?

Oct 31, 2010 - 5 comments

I don't know much about this site yet or what I should put in a journam entry, but I have a concern. I've been taking 1mg of Clonazepam every night for 5 years now. I feel like I've developed a tolerance because I have anxiety all day and get anxious and stressed very easily. My doctor thought maybe putting me on adderall would help me to focus and concentrate more and my anxiety level would go down. That backfired. The side affects were unreal for me. So, the doc decided on Lorazepam (ativan) instead of the Clonazepam. He has me on 1mg of Lorazepam 3 times a day. Seems like a lot me, but I don't know. I take his word for it. I do feel less anxious but I feel like i may be having withdrawal from Clonazepam, but how is that possible? My thoughts are different, headaches, dizzy to the point where I feel nauseas. I actually only take .5 mg instead of 1 mg twice a day and 1mg at night of the Lorazepam. I just want to feel better! This is so frustrating! I had such social anxiety last night at the family and friends halloween party we went to we had to leave early and I sat on the couch of my mother in laws waiting for him to say we could go home. I'm dragging my husband thru hell and I feel awful about it. We used to have so much fun together and the last 2 weeks have been taking a toll on him. If anyone reads this and has anything to say or advice I'd love to hear it.

Comments
Post a Comment
Avatar_f_tn
by mooksmom, Oct 31, 2010
Benzodiazapines are a nightmare...to stay on OR get off of. Your changing the doses, instead of taking as prescribed, will come back to bite you in the long run. If it was me, I'd be honest with my MD, then find one that will help you get OFF bednzos, and a therapist who specializes in anxiety without meds. I promise, it IS possible to get off the benzos, even after long term use. We are becomming a nation of chemical zombies. Take one pill to chill and another to focus...all mess with brain chemicals. Anxiety can absolutely be treated. Best wshes to you.

1492405_tn?1296235264
by shelly0520, Oct 31, 2010
Thank you very much. I feel stuck, it's nice to get someone elses perspective.

Avatar_f_tn
by Bergelson, Nov 28, 2010
Can I have become addicted to Lorazepam after only taking .5 mg 2x day for about 2 weeks? I tapered down to one time a day a few days ago and it all seemed okay but yesterday, I didn't take any in the morning and then felt completely terrible and messed up in the evening. It's not so much that I was anxious but I felt dizzy after a little exertion and then completely exhausted. So I took a .5 mg in the evening and then everything got worse: for hours and hours, I had a racing pulse and pounding heart. This is all complicated by the fact that I am also newly on Lisinipril, a ACE inhibitor for high blood pressure and some of my symptoms (weakness, shakiness) could be side effects of that drug. Do I have to taper down from such a low dose of Lorazepam after such a short while of taking it? Any suggestions would be appreciated.


1492405_tn?1296235264
by shelly0520, Nov 28, 2010
Always taper off of a benzo, even if it's only been 2 weeks. I've done a lot of trial and error with other benzos since my last entry. Lorazepam I found to be the worst. Dizziness and vertigo. I went back to Clonazepam for awhile. Those could be side effects of either drug. Let me know how you do! Feel better

Avatar_f_tn
by Amyjo1973, Aug 23, 2014
Here's my story with benzodiazepines. Hopefully it will help someone. For years (9 to be exact) I used .25 mg of xanax here and there for anxiety or to sleep. I never used it daily til I got on Prozac in Jan. This was at the behest of my Dr. I trust her and figured I would try. Right away my feelings of stress turned to hand wringing guy turning anxiety like I hadn't felt before. The Dr directed me to stay the course and use the xanax up to .5 mg up to 3x a day. I scoffed and took .25 2x a day. I was off the Prozac after a few days. It made me twitchy and nervous. I stayed on the xanax til the Prozac effects wore off. A total of 2 weeks. I didn't take it one day and right away was dizzy, nauseous, had a weird headache, couldn't focus, sweaty. I thought I had the stomach flu and left work. I felt insane. So much deep dark fear, panic and overwhelm. I started to notice it was exactly 5 hours after I took a dose that this awful hellish nightmare would set in. I tried to quit cold turkey and ended up in ER with very high blood pressure and heart rate. My Dr switched me to clonazepam and for 2 weeks I felt better. However slowly the same thing happened. With clonazepam I feel depressed, crying jags, overwhelmed etc. I ended up doing tons of my own research and came across what is known as The Ashton Manual. If you are struggling look this up right away and find a Dr who will support you on a slow taper using this method. What I experienced is called "tolerance withdrawal". My body just decided it needed more of the drug to get the same benefits. After only 2 weeks of daily use!! Far less than was prescribed! Drs in our country are very seriously lacking knowledge on how to help. I've been do frustrated. I've been to several Drs and to ER 3 times in 5 mos. it's truly been hell. I've had so many withdrawal symptoms Burning skin, crawling skin, nausea, fear, panic, depression, suicidal thoughts, shaking, muscle twitches, insomnia, weak arm and leg muscle, aching dark spits in my vision, hot and cold flashes. The list goes on. Despite some of these listed as possible dangerous side effects my Dr swears it isn't the drug. Someone like me knows her anxiety well and these symptoms were not it! Today is day 2 off off it after weaning down to 1/32 of a mg every other day. I'm hoping this is the final attempt. Day 4 has always been the worst. Though most Drs will say after 3 days it's out of your system. Not true. If you are going through this. You can do it, it will get better. Hang in there and look up Dr Heather Ashton and her work on the subject. It will free you from feeling crazy by validating your process!

Post a Comment